Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 201, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Nov 6, 2018, 4:49 AM EST for 4 counties in Tennessee. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 6, 2018, 4:49 AM EST (09:49 UTC)
- Expired
- Nov 6, 2018, 5:30 AM EST
- In force
- 41 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Claiborne County, TN, Grainger County, TN, Knox County, TN, Union County, TN
The radar
The Knoxville radar (KMRX), 21 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 6, 5:07 AM EST | TSTM WND DMG | Luttrell, TN | TREES AND POWER LINES DOWN ON HIGHWAY 61 EAST |
| Nov 6, 5:07 AM EST | TSTM WND DMG | Luttrell, TN | TREES AND POWER LINES DOWN ON HIGHWAY 61 EAST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 6, 3:15 AM EST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.8 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 711 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 521 m²/s²
- 0-3 km storm-relative helicity
- 667 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
050
WUUS54 KMRX 060949
SVRMRX
TNC025-057-093-173-061030-
/O.NEW.KMRX.SV.W.0201.181106T0949Z-181106T1030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Morristown TN
449 AM EST TUE NOV 6 2018
The National Weather Service in Morristown has issued a
* Severe Thunderstorm Warning for...
Eastern Claiborne County in east Tennessee...
Northeastern Knox County in east Tennessee...
Grainger County in east Tennessee...
Union County in east Tennessee...
* Until 530 AM EST.
* At 449 AM EST, severe thunderstorms were located along a line
extending from 10 miles southeast of La Follette to near Knoxville,
moving northeast at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Maynardville, Rutledge, New Tazewell, Bean Station, Tazewell,
Plainview, Blaine, Luttrell, Springdale, Lone Mountain, Howard
Quarter, Thorn Hill, Paulette, Rose Hill, Buffalo Springs, Big
Ridge State Park, Sharps Chapel, Sandlick, House Mountain State
Park and Maloneyville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 900 AM EST for east
Tennessee.
LAT...LON 3642 8338 3641 8339 3641 8338 3628 8331
3630 8333 3623 8342 3618 8354 3619 8356
3617 8356 3617 8360 3615 8360 3603 8388
3618 8396 3619 8394 3621 8397 3627 8400
3660 8350 3660 8347
TIME...MOT...LOC 0949Z 235DEG 48KT 3625 8401 3603 8391
HAIL...<.75IN
WIND...60MPH
$$
DGS1 follow-up statement
177
WWUS54 KMRX 061012
SVSMRX
Severe Weather Statement
National Weather Service Morristown TN
512 AM EST TUE NOV 6 2018
TNC093-061021-
/O.CAN.KMRX.SV.W.0201.000000T0000Z-181106T1030Z/
Knox TN-
512 AM EST TUE NOV 6 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KNOX COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 900 AM EST for east
Tennessee.
LAT...LON 3642 8338 3641 8339 3628 8331 3630 8333
3623 8342 3618 8354 3619 8356 3617 8356
3617 8360 3615 8360 3614 8363 3615 8364
3613 8364 3611 8370 3617 8374 3617 8378
3636 8380 3660 8350 3660 8347
TIME...MOT...LOC 1011Z 237DEG 45KT 3640 8371 3614 8369
$$
TNC025-057-173-061030-
/O.CON.KMRX.SV.W.0201.000000T0000Z-181106T1030Z/
Claiborne TN-Grainger TN-Union TN-
512 AM EST TUE NOV 6 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM EST
FOR EASTERN CLAIBORNE...GRAINGER AND EASTERN UNION COUNTIES...
At 511 AM EST, severe thunderstorms were located along a line
extending from 6 miles southwest of New Tazewell to 7 miles southeast
of Plainview, moving northeast at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Maynardville, Rutledge, New Tazewell, Tazewell, Plainview, Blaine,
Luttrell, Springdale, Lone Mountain, Howard Quarter, Thorn Hill, Rose
Hill, Buffalo Springs, Sandlick and Joppa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 900 AM EST for east
Tennessee.
LAT...LON 3642 8338 3641 8339 3628 8331 3630 8333
3623 8342 3618 8354 3619 8356 3617 8356
3617 8360 3615 8360 3614 8363 3615 8364
3613 8364 3611 8370 3617 8374 3617 8378
3636 8380 3660 8350 3660 8347
TIME...MOT...LOC 1011Z 237DEG 45KT 3640 8371 3614 8369
HAIL...<.75IN
WIND...60MPH
$$
DGSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 6, 3:41 AM EST, 1 hour 8 minutes earlier.
Area forecast discussion, Nov 6, 3:41 AM EST, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
341 AM EST Tue Nov 6 2018
.SHORT TERM (Today and Tonight)...Radar shows a line of convection
currently moving across the area. Deep moisture and good dynamics
for this time of year is in place. The 850MB jet is 50 to 60
KTs...dew point averaging in the mid 50s to mid 60s...and strong
shear. This will allow for the potential of strong to severe
storms through the rest of the night and into Tuesday morning.
The line of convection should exit the area late morning into
early afternoon with improving conditions expected during the
afternoon hours. High pressure builds in for late afternoon and
tonight for dry conditions and cooler temperatures.
.LONG TERM (Wednesday through Tuesday)...We will quickly move into
an active weather pattern for the first half of the extended. On
Wednesday...a short wave moves though. The main band of energy
will stay to our south but do expect to see scattered showers
spread across the area. A better chance of showers is expected
late Thursday through Friday as the next low pressure system
moves through the area. High pressure builds in for a return to
dry conditions for the weekend. A weak frontal boundary will move
in around Monday. Little moisture or energy is expected with this
and current thinking is a slight chance of showers mainly over
northern areas and over higher elevations.
&&
.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN 70 47 63 46 / 50 10 40 20
Knoxville McGhee Tyson Airport, TN 67 45 60 44 / 70 10 30 20
Oak Ridge, TN 67 45 60 44 / 50 10 30 20
Tri Cities Airport, TN 65 42 58 41 / 80 10 20 20
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...Wind Advisory until 10 AM EST this morning for Cherokee-Clay.
TN...Wind Advisory until 10 AM EST this morning for Johnson-Southeast
Carter-Southeast Greene-Southeast Monroe-Unicoi.
High Wind Warning until 10 AM EST this morning for Blount Smoky
Mountains-Cocke Smoky Mountains-Sevier Smoky Mountains.
VA...None.
&&
MJBHazardous weather outlook, Nov 6, 4:17 AM EST, 32 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 417 AM EST Tue Nov 6 2018 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-070930- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 417 AM EST Tue Nov 6 2018 /317 AM CST Tue Nov 6 2018/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...Today and Tonight A strong cold front will push through the Southern Appalachian Region this morning. This will allow strong to severe storms to develop ahead of the front. Some of these storms will be capable of producing damaging winds and locally heavy rain. An isolated tornado cannot be ruled out. Additionally...strong and gusty winds are expected over the higher elevations of the East TN Mountains and higher terrain of extreme SW NC. A combination of a High Wind Warning and a Wind Advisory is in effect for these areas through 10AM EST this morning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed early Tuesday morning.
In the hours before
Local storm report, Nov 6, 3:35 AM EST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
335 AM EST TUE NOV 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM TSTM WND DMG CAGLE 35.47N 85.46W
11/06/2018 SEQUATCHIE TN EMERGENCY MNGR
POWER LINES AND TREES DOWN NEAR INTERSECTION OF HIGHWAY
399 AND HIGHWAY 111.
&&
ADIEGANLocal storm report, Nov 6, 3:50 AM EST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
350 AM EST TUE NOV 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 AM TSTM WND DMG 1 SE POWELLS CROSSROADS 35.17N 85.47W
11/06/2018 MARION TN EMERGENCY MNGR
TREE DOWN ON HIGHWAY 27 WITH ONE LANE BLOCKED.
&&
ADIEGANLocal storm report, Nov 6, 4:11 AM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
411 AM EST TUE NOV 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 AM TSTM WND DMG ATHENS 35.45N 84.60W
11/06/2018 MCMINN TN TRAINED SPOTTER
TREE DOWN AND SMALL HAIL
&&
GARUCKASLocal storm report, Nov 6, 4:49 AM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
449 AM EST TUE NOV 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 AM TSTM WND DMG 2 SE RICEVILLE 35.36N 84.67W
11/06/2018 MCMINN TN 911 CALL CENTER
TREES DOWN AT COUNTY ROADS 725 AND 700
0415 AM TSTM WND DMG 4 NW NIOTA 35.56N 84.60W
11/06/2018 MCMINN TN 911 CALL CENTER
TREE BLOCKING BOTH LANES ON COUNTY ROAD 250 NEAR POND
HILL CHURCH.
&&
GARUCKASThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 6, 2:46 AM EST | Tornado Warning | MRX | Bledsoe, Sequatchie | 44 min |
| Nov 6, 3:12 AM EST | Severe Thunderstorm Warning | MRX | McMinn, Meigs, Rhea | 33 min |
| Nov 6, 3:18 AM EST | High Wind Warning | MRX | Blount, Cocke, Sevier | 6 hr |
| Nov 6, 3:27 AM EST | Severe Thunderstorm Warning | MRX | Hamilton, Marion, Sequatchie | 48 min |
| Nov 6, 3:43 AM EST | Severe Thunderstorm Warning | MRX | Loudon, McMinn, Meigs, Monroe, Rhea, Roane | 47 min |
| Nov 6, 4:00 AM EST | Severe Thunderstorm Warning | MRX | Bradley, Hamilton | 45 min |
| Nov 6, 4:16 AM EST | Severe Thunderstorm Warning | MRX | Anderson, Blount, Knox, Loudon, Monroe, Roane | 44 min |
| Nov 6, 4:35 AM EST | Areal Flood Advisory | MRX | Hamilton | 115 min |
| Nov 6, 4:39 AM EST | Tornado Warning | MRX | Bradley, McMinn, Polk | 36 min |
| Nov 6, 4:44 AM EST | Severe Thunderstorm Warning | MRX | Bradley, McMinn, Monroe, Polk | 61 min |
| Nov 6, 4:52 AM EST | Severe Thunderstorm Warning | MRX | Blount, Hamblen, Jefferson, Knox, Sevier | 38 min |
| Nov 6, 4:57 AM EST | Tornado Warning | MRX | McMinn, Monroe | 30 min |
| Nov 6, 5:14 AM EST | Severe Thunderstorm Warning | MRX | Monroe, Polk | 61 min |
| Nov 6, 5:21 AM EST | Severe Thunderstorm Warning | MRX | Cocke, Greene, Hamblen, Jefferson, Sevier | 39 min |
| Nov 6, 5:29 AM EST | Severe Thunderstorm Warning | MRX | Grainger, Hamblen, Hancock, Hawkins | 46 min |
| Nov 6, 5:58 AM EST | Severe Thunderstorm Warning | MRX | Carter, Greene, Sullivan, Unicoi, Washington | 47 min |
| Nov 6, 6:10 AM EST | Special Weather Statement | MRX | Sullivan | 50 min |
| Nov 6, 6:20 AM EST | Severe Thunderstorm Warning | MRX | Sullivan | 40 min |
| Nov 6, 6:43 AM EST | Severe Thunderstorm Warning | MRX | Carter, Johnson | 22 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.